Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 7, NWS Salt Lake City, UT

March 29, 2009

NWS Salt Lake City, UT issued this wind advisory at Mar 29, 2009, 5:27 AM MDT. It took effect at Mar 29, 2009, 6:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 5:27 AM MDT (11:27 UTC)
In effect from
Mar 29, 2009, 6:00 AM MDT
Expired
Mar 29, 2009, 10:06 AM MDT
In force
4 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 291127
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
527 AM MDT SUN MAR 29 2009

...STRONG WINDS FOR MUCH OF UTAH TODAY...

.STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING
AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS
ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN
SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND
THE FRONT BEFORE DECREASING.

UTZ013-020-021-291800-
/O.UPG.KSLC.HW.A.0001.090329T1800Z-090330T0300Z/
/O.NEW.KSLC.WI.Y.0007.090329T1600Z-090330T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
527 AM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS ADVISORY IS FOR SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL AND
LAKE POWELL AREAS.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP BY LATE THIS MORNING. STRONGER WEST TO NORTHWEST WINDS
WILL ACCOMPANY A COLD FRONT AS IT SWEEPS THROUGH THE AREA DURING
THE LATE AFTERNOON TO EARLY EVENING HOURS...WITH LOCAL GUSTS IN
EXCESS OF 55 MPH POSSIBLE. WINDS WILL THEN GRADUALLY DECREASE
BEHIND THE FRONT.

STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS
WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&



$$

UTZ005-015-291800-
/O.NEW.KSLC.WI.Y.0007.090329T1200Z-090329T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
527 AM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

THIS ADVISORY IS FOR NORTHWEST AND WEST-CENTRAL UTAH.

GUSTY SOUTH WINDS WILL SHIFT TO THE NORTHWEST DURING THE MORNING AND
EARLY AFTERNOON HOURS AND REMAIN STRONG BEHIND A COLD FRONT.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE
EXPECTED BEFORE GRADUALLY DECREASING THIS AFTERNOON.

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG I-80 AND HIGHWAY 6
ACROSS WESTERN UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ016-019-291800-
/O.NEW.KSLC.WI.Y.0007.090329T1600Z-090330T0400Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
527 AM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING. 

THIS ADVISORY IS FOR THE VALLEYS OF SOUTHWEST UTAH.

GUSTY SOUTHWEST WINDS WILL DEVELOP BY LATE THIS MORNING AHEAD OF
AN APPROACHING COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO AROUND 45 MPH CAN BE EXPECTED. THE WINDS WILL SHIFT TO
THE NORTHWEST LATE THIS AFTERNOON AND REMAIN STRONG IMMEDIATELY
BEHIND A COLD FRONT...THEN GRADUALLY DECREASE DURING THE EVENING.

THESE STRONG AND SHIFTING WINDS WILL IMPACT TRAVEL ALONG I-15
ACROSS SOUTHWEST UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 291329
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
729 AM MDT SUN MAR 29 2009

...STRONG WINDS FOR MUCH OF UTAH TODAY...

.STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING
AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN
SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND
THE FRONT BEFORE DECREASING.

UTZ005-292100-
/O.UPG.KSLC.WI.Y.0007.000000T0000Z-090329T2100Z/
/O.NEW.KSLC.HW.W.0001.090329T1329Z-090329T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
729 AM MDT SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR NORTHWEST UTAH...INCLUDING THE I-80 AND
HIGHWAY 30 CORRIDORS. 

A STRONG COLD FRONT MOVING THROUGH NORTHWEST UTAH WILL RESULT IN
NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH THIS
MORNING. NORTHWEST WINDS WILL REMAIN STRONG ACROSS THE GREAT SALT
LAKE DESERT INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING. 

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG I-80 AND HIGHWAY
30 ACROSS NORTHWEST UTAH. MOTORISTS TRAVELING ACROSS NORTHWEST
UTAH...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ015-292100-
/O.CON.KSLC.WI.Y.0007.000000T0000Z-090329T2100Z/
WEST CENTRAL UTAH-
729 AM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

THIS ADVISORY IS FOR WEST-CENTRAL UTAH.

GUSTY SOUTH WINDS WILL SHIFT TO THE NORTHWEST DURING THE MORNING
AND EARLY AFTERNOON HOURS AND REMAIN STRONG BEHIND A COLD FRONT.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN
BE EXPECTED BEFORE GRADUALLY DECREASING THIS AFTERNOON.

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG HIGHWAY 6 ACROSS
WESTERN UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ013-016-019>021-292130-
/O.CON.KSLC.WI.Y.0007.090329T1600Z-090330T0400Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
729 AM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL
AND LAKE POWELL AREAS.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP BY LATE THIS MORNING. STRONGER WEST TO NORTHWEST WINDS
WILL ACCOMPANY A COLD FRONT AS IT SWEEPS THROUGH THE AREA DURING
THE LATE AFTERNOON TO EARLY EVENING HOURS...WITH LOCAL GUSTS IN
EXCESS OF 55 MPH POSSIBLE. WINDS WILL THEN GRADUALLY DECREASE
BEHIND THE FRONT.

STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS
WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 291433
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 AM MDT SUN MAR 29 2009

...STRONG WINDS FOR MUCH OF UTAH TODAY...

.STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING
AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN
SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND
THE FRONT BEFORE DECREASING.

UTZ015-292100-
/O.UPG.KSLC.WI.Y.0007.000000T0000Z-090329T2100Z/
/O.EXA.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/
WEST CENTRAL UTAH-
833 AM MDT SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR WEST-CENTRAL UTAH...INCLUDING DELTA...AND
HIGHWAY 6 WEST OF DELTA.

A STRONG COLD FRONT MOVING THROUGH NORTHWEST UTAH WILL CROSS WEST
CENTRAL UTAH BETWEEN 9 AND NOON. NORTHWEST WINDS OF 30 TO 40 WITH
GUSTS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS FRONT AS IT PASSES
THROUGH THE AREA. NORTHWEST WINDS WILL REMAIN STRONG BEHIND THE
FRONT INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING.

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG HIGHWAY 6 WEST OF
DELTA...AS WELL AS OTHER EAST-WEST ORIENTED HIGHWAYS ACROSS WEST
CENTRAL UTAH. MOTORISTS TRAVELING ACROSS WEST CENTRAL
UTAH...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ005-292100-
/O.CON.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
833 AM MDT SUN MAR 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

THIS WARNING IS FOR NORTHWEST UTAH...INCLUDING THE I-80 AND
HIGHWAY 30 CORRIDORS.

A STRONG COLD FRONT MOVING THROUGH NORTHWEST UTAH WILL RESULT IN
NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH THIS
MORNING. NORTHWEST WINDS WILL REMAIN STRONG ACROSS THE GREAT SALT
LAKE DESERT INTO THE EARLY AFTERNOON BEFORE GRADUALLY
DIMINISHING.

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG I-80 AND HIGHWAY
30 ACROSS NORTHWEST UTAH. MOTORISTS TRAVELING ACROSS NORTHWEST
UTAH...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION...AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ013-016-019>021-292245-
/O.CON.KSLC.WI.Y.0007.090329T1600Z-090330T0400Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
833 AM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL
AND LAKE POWELL AREAS.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP BY LATE THIS MORNING. STRONGER WEST TO NORTHWEST WINDS
WILL ACCOMPANY A COLD FRONT AS IT SWEEPS THROUGH THE AREA DURING
THE LATE AFTERNOON TO EARLY EVENING HOURS...WITH LOCAL GUSTS IN
EXCESS OF 55 MPH POSSIBLE. WINDS WILL THEN GRADUALLY DECREASE
BEHIND THE FRONT.

STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS
WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 291606
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1006 AM MDT SUN MAR 29 2009

...STRONG WINDS FOR MUCH OF UTAH TODAY...

.STRONG A COLD FRONT WILL MOVE ACROSS NORTHERN UTAH THIS MORNING
AND INTO SOUTHERN UTAH THIS AFTERNOON. STRONG SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT. WINDS WILL THEN
SHIFT TO THE NORTHWEST AND REMAIN STRONG FOR A FEW HOURS BEHIND
THE FRONT BEFORE DECREASING.

UTZ013-016-019>021-300000-
/O.UPG.KSLC.WI.Y.0007.000000T0000Z-090330T0400Z/
/O.EXB.KSLC.HW.W.0001.090329T1606Z-090330T0400Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1006 AM MDT SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR SOUTHWEST AND SOUTH CENTRAL UTAH...UTAHS
DIXIE AND ZION NATIONAL PARK...THE SAN RAFAEL SWELL AND LAKE
POWELL AREAS.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL
CONTINUE THROUGH EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THIS COLD FRONT IS EXPECTED TO PASS THROUGH SOUTHWEST UTAH
AND THE SAN RAFAEL SWELL LATE THIS AFTERNOON...THEN THROUGH THE
REMAINDER OF THE AREA EARLY THIS EVENING. WIND GUSTS TO 70 MPH
WILL BE POSSIBLE ALONG THIS FRONT. STRONG NORTHWEST WINDS WILL
LIKELY PERSIST FOR 2-3 HOURS BEHIND THE FRONT BEFORE DIMINISHING
LATE THIS EVENING. 

STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAYS 89 AND 95...AS
WELL AS OTHER NORTH-SOUTH ORIENTED ROADWAYS THIS AFTERNOON.
MOTORISTS TRAVELING ACROSS THESE AREAS...PARTICULARLY THOSE IN
HIGH PROFILE VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR
HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ011-012-300000-
/O.EXB.KSLC.HW.W.0001.000000T0000Z-090330T0000Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
1006 AM MDT SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

THIS WARNING IS FOR THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

A STRONG COLD FRONT MOVING THROUGH THE STATE WILL CROSS THE
WESTERN UINTA BASIN AND CASTLE COUNTRY BETWEEN 11 AM AND 1 PM.
STRONG NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN EXCESS OF 60 MPH
WILL DEVELOP ALONG AND BEHIND THIS FRONT THROUGH THE AFTERNOON
HOURS...BEFORE DIMINISHING BY EARLY EVENING. 

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG NORTH-SOUTH ORIENTED
ROADWAYS SUCH AS HIGHWAY 10 SOUTH OF PRICE. MOTORISTS TRAVELING
ACROSS THESE AREAS...PARTICULARLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ005-015-292100-
/O.CON.KSLC.HW.W.0001.000000T0000Z-090329T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
1006 AM MDT SUN MAR 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

THIS WARNING IS FOR NORTHWEST AND WEST-CENTRAL UTAH...INCLUDING
I-80 AND HIGHWAY 30...AS WELL AS HIGHWAY 6 WEST OF DELTA.

A STRONG COLD FRONT WILL CONTINUE TO SURGE THROUGH WEST CENTRAL
UTAH THROUGH NOON. NORTHWEST WINDS OF 30 TO 40 WITH GUSTS IN
EXCESS OF 60 MPH WILL ACCOMPANY THIS FRONT AS IT PASSES THROUGH
THE AREA. NORTHWEST WINDS WILL REMAIN STRONG BEHIND THE FRONT INTO
THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING.

STRONG CROSSWINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80 WEST OF
TOOELE...HIGHWAY 30 ACROSS NORTHWEST UTAH...HIGHWAY 6 WEST OF
DELTA...AS WELL AS OTHER EAST-WEST ORIENTED HIGHWAYS. MOTORISTS
TRAVELING ACROSS THE AREA... PARTICULARLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD USE CAUTION...AND BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:10 PM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, Mar 28, 9:10 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
910 PM MDT SAT MAR 28 2009

.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL IMPACT THE REGION
SUNDAY THROUGH EARLY MONDAY. AN ACTIVE PATTERN WILL CONTINUE THROUGH
THE UPCOMING WEEK...WITH THE NEXT STORM SYSTEM EXPECTED AROUND
MIDWEEK.

&&

.DISCUSSION...THE COLD CORE UPPER TROUGH THAT HAS BEEN DIGGING SE
OUT OF THE GULF OF ALASKA HAS REACHED THE PACIFIC NW COAST EARLY
THIS EVENING. THIS TROUGH WILL CONTINUE SE INTO THE GREAT BASIN AND
STRENGTHEN OVERNIGHT. THE CORE OF THIS SYSTEM WILL THROUGH THE HEART
OF UTAH...BRINGING MUCH COLDER TEMPS AND WIDESPREAD PRECIP...
ESPECIALLY FOR THE NRN TWO-THIRDS OF THE STATE.

GENERALLY LIGHT PRE-FRONTAL PRECIP HAS BROKEN OUT ACROSS THE UT/ID
BORDER AND POINTS NORTH THIS EVENING. DEEP LAYER WARM ADVECTION
AHEAD OF THE MAIN TROUGH LIKELY SUPPLYING THE NECESSARY LIFT FOR
WHAT HAS BECOME INCREASINGLY WIDESPREAD PRECIP NORTH OF THE STATE
BORDER. SLIGHTLY BACKING OF THE UPPER WINDS WILL PROBABLY KEEP MOST
OF THE PRECIP OVER THE FAR NORTH AHEAD OF THE MAIN TROUGH OVERNIGHT.

A RATHER STRONG SURFACE COLD FRONT WILL LEAD THE TROUGH THROUGH THE
STATE SUNDAY. THE LEADING EDGE OF THE COLD AIR WILL REACH THE NW
CORNER OF UTAH LATE TONIGHT....THEN SWEEP SOUTH TO NEAR THE UT/AZ
BORDER BY LATE SUNDAY. A VERY TIGHT LOW-LEVEL THERMAL GRADIENT
COMBINED WITH A VERY COLD/MOIST AIRMASS...TROUGH DYNAMICS AND UPPER
DIVERGENCE FROM THE OVERHEAD JET WILL LEAD TO DEEP AND RATHER STRONG
LIFT ALONG AND FOR A FEW HOURS BEHIND THE SURFACE FRONT. INTENSE
SNOWFALL RATES ARE EXPECTED NEAR THE FRONT DURING THE MORNING...WITH
STEADY BUT STILL LOCALLY HEAVY SNOW DURING THE AFTERNOON/EVENING
HOURS AS THE MID-LEVEL COLD POOL SETTLES INTO THE STATE. NUMEROUS
WARNINGS/ADVISORIES WILL BE IN EFFECT FOR THE SNOW AND FRO THE WINDS
ON BOTH SIDES OF THE FRONT.

WILL KEEP AN EYE OUT FOR CONTINUED HEAVY SNOWS OVER THE NORTH EARLY
MONDAY. A CLOSED MID-LEVEL CIRCULATION IS EXPECTED ACROSS CNTRL
WYOMING WHICH COULD LEAD TO A NICE WRAPAROUND BAND INTO THE NE ZONES
OF UTAH AND SW WYOMING MONDAY MORNING THROUGH EARLY AFTERNOON. THE
UPPER CIRCULATION IS EXPECTED TO PRESS FAIRLY QUICKLY MONDAY
AFTERNOON...SO HEAVY SNOWS THAT DO DEVELOP SHOULD END BY LATE
AFTERNOON.

THE NEXT STORM SYSTEM WILL ENTER THE GREAT BASIN MIDWEEK. STRONG
RIDGING ACROSS THE ERN PACIFIC EARLY IN THE WEEK WILL DIVE AND
STRENGTHEN ANOTHER TROUGH OVER THE AREA. THE LATEST GFS AND ECMWF
MODELS HAVE CONVERGED ON AN OPEN WAVE SOLUTION FOR NOW...WHICH WOULD
BRING A BRIEF PERIOD OF SNOW TO THE NORTH AND REINFORCING COLD AIR
STATEWIDE WEDNESDAY.

NO UPDATES PLANNED AT THIS TIME AS THE CURRENT FORECAST HITS THINGS
PRETTY HARD SUNDAY THROUGH SUNDAY NIGHT.

&&

.AVIATION...SURFACE WINDS AT THE KSLC TERMINAL WILL CONTINUE TO
INCREASE THROUGH TONIGHT AHEAD OF A VIGOROUS COLD FRONT WHICH IS
EXPECTED BETWEEN 14 AND 16Z SUNDAY. SOUTH WINDS AT 15-20 MPH WITH
GUSTS TO 30 MPH PRIOR TO THE COLD FRONT WILL SHIFT TO NORTHWEST AT
25-35 MPH WITH GUSTS OVER 40 MPH WITH THE FRONT. MVFR CONDITIONS
ALONG THE FRONT WILL RAPIDLY DECREASE TO LIFR AND POSSIBLY LIFR IN
HEAVY SNOWFALL FOR A COUPLE OF HOURS BEHIND THE COLD FRONT. IFR/LIFR
CONDITIONS DUE TO SNOW COULD CONTINUE UNTIL ABOUT 21-23Z SUNDAY.
SNOW LIKELY TO ACCUMULATE ON RUNWAYS BETWEEN 16 AND 19Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 6 AM SUNDAY TO 4 AM MONDAY FOR UTZ007-
     UTZ008.

     WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR
     UTZ001-UTZ002-UTZ003-UTZ004-UTZ006.

     WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 4 AM MONDAY FOR
     UTZ009-UTZ010-UTZ517.

     HIGH WIND WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR UTZ013-
     UTZ020-UTZ021.

WY...WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 6 PM SUNDAY FOR
     WYZ021.

&&

CONGER/STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:29 AM MDTHigh Wind WarningSLC20 hr

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.